Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

3 year child having glossy eyes, hoarseness, congestion, cough and fever. Should I give antibiotic?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3388 Questions
Hello I have a three year old who has been having glossy eyes hoarseness conjestion and a cough at bight he seemed like he was warm and running a fever last night I gave hime Motrin and he went to school today he is not running a fever but was wondering if he needed antiotics for the cough and thick XXXXXXX moucous coming out,his nose this morning
Posted Mon, 27 Aug 2012 in Child Health
Answered by Dr. Raju A.T 3 hours later

Thanks for your query.

Based on the symptoms you mentioned I suspect your child to have a viral fever.

Yes, there would be need for antibiotics , as in most viral fevers the local immunity in the respiratory system is lowered making it prone to bacterial infections.

Empirical Antibiotics would be essential to prevent such secondary bacterial infections.

Do discuss with his treating doctor and get a hand written prescription for a formulated dosage of antibiotics.

Hope I answered your query.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor